Thunderstorm Wind, Graham
- When
- July 25, 12:11 AM CST
- Where
- Graham County, 5 mi N of Hill City
- Measured
- 65 kt (75 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.433, -99.850
Straight line winds reported with possible gustnado.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 24, 10:40 PM CST, 1 hour 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1040 PM MDT TUE JUL 24 2001 LARGE AREA OF THUNDERSTORMS CONTINUE OVER THE ENTIRE CWA. NUMEROUS THUNDERSTORMS WORDED INTO ALL ZONES FOR TONIGHT AND WILL KEEP FLASH FLOOD WATCH FOR PORTIONS OF THE EASTERN FA. OTHERWISE THE REMAINDER OF THE FORECAST APPEARS ON TRACK. .GLD...FFA TONIGHT FOR NE ZONE 81 AND KS ZONES 2...3...4...14...15... 16...28...29. VP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
722 PM MDT TUE JUL 24 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM 3 SW FLAGLER CO 70 MPH TSTM GUST
07/24/01 KIT CARSON REPORTED BY STORM
SPOTTER.
0720 PM FLAGLER CO 60 MPH TSTM GUST
07/24/01 KIT CARSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
833 PM MDT TUE JUL 24 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0813 PM 13 N TRIBUNE KS 60 MPH TSTM GUST
07/24/01 GREELEY REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
845 PM MDT TUE JUL 24 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0839 PM 10 S SHARON SPGS KS 75 MPH TSTM GUST
07/24/01 WALLACE REPORTED BY PUBLIC.
0840 PM 13 N TRIBUNE KS 60 MPH TSTM GUST
07/24/01 GREELEY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0840 PM TRIBUNE KS 1.75 INCH HAIL
07/24/01 GREELEY REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
912 PM MDT TUE JUL 24 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0852 PM SHARON SPGS KS 60 MPH TSTM GUST
07/24/01 WALLACE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0857 PM SHARON SPGS KS 70 MPH TSTM GUSTR
07/24/01 WALLACE REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1024 PM MDT TUE JUL 24 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
,
1005 PM COLBY KS 62 MPH TSTM GUST
07/24/01 THOMAS REPORTED BY HAM RADIO
OPERATOR.COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1043 PM MDT TUE JUL 24 2001 ...A SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR PORTIONS OF FAR EAST COLORADO...EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS... ...A FOLLOW ON SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PORTIONS OF NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA... THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM WATCH FOR ALL COUNTIES IN EXTREME SOUTHWEST NEBRASKA...FAR EAST COLORADO AND NORTHWEST KANSAS WEST OF A NORTH TO SOUTH LINE FROM CULBERTSON NEBRASKA TO OAKLEY KANSAS. THE NEW WATCH...WHICH WILL BE IN EFFECT THROUGH 5 AM CDT...INCLUDES RED WILLOW COUNTY IN NEBRASKA AND THE FOLLOWING COUNTIES IN NORTHWEST KANSAS...DECATUR... SHERIDAN...GOVE...GRAHAM AND NORTON. HAIL UP TO TWO INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE STILL POSSIBLE IN THESE AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS DANGEROUS SEVERE WEATHER THREAT. RJC
The Grand Island radar (KUEX), 155 km away, was scanning. The volume nearest the first event began at 06:12 UTC.
1 thunderstorm wind. Local standard time, as filed.
Straight line winds reported with possible gustnado.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5261658.